Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 29, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 31, 2025, 4:42 PM MST for Pima County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2025, 4:42 PM MST (23:42 UTC)
- Expired
- Jul 31, 2025, 7:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 104 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3750 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
311
WGUS55 KTWC 312342
FFWTWC
AZC019-010245-
/O.NEW.KTWC.FF.W.0029.250731T2342Z-250801T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
442 PM MST Thu Jul 31 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
North Central Pima County in southeastern Arizona...
* Until 745 PM MST.
* At 442 PM MST, Doppler radar indicated thunderstorms producing
between 1 and 2 inches of heavy rain along and near Route 35
between Santa Rosa and Queens Well in the northern portions of the
Tohono O'odham Nation. Flash flooding is ongoing or expected to
begin shortly, especially along the San Vicente and Anegam Washes
that drain into Aguirre Wash.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Queens Well and Santa Rosa Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3210 11168 3218 11160 3229 11162 3236 11172
3230 11169 3216 11171
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CWR1 follow-up statement
070
WGUS75 KTWC 010243
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
743 PM MST Thu Jul 31 2025
AZC019-010253-
/O.EXP.KTWC.FF.W.0029.000000T0000Z-250801T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
743 PM MST Thu Jul 31 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 745 PM MST THIS EVENING FOR
NORTH CENTRAL PIMA COUNTY...
Flash flooding is no longer expected to pose a threat. Please
continue to heed remaining road closures.
&&
LAT...LON 3210 11168 3218 11160 3229 11162 3236 11172
3230 11169 3216 11171
$$
CWRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 1:04 PM MST, 3 hours 38 minutes earlier. Its key messages:
- -Scattered thunderstorms are expected this afternoon and evening across much of southeastern Arizona. Chances begin to decrease Friday as dry air moves in through the weekend. -Periods of heavy rain, isolated strong wind gusts, and blowing dust will be hazards with any thunderstorm today. An isolated flash flood threat accompanies today's thunderstorm activity. -Extreme heat is expected Friday through the weekend as high temperatures become 7 to near 10 degrees above normal. Temperatures remain above normal through next week.
Area forecast discussion, Jul 31, 1:04 PM MST, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 104 PM MST Thu Jul 31 2025 .SYNOPSIS...Scattered thunderstorms are expected this afternoon and evening across much of southeastern Arizona. Periods of heavy rain, isolated strong wind gusts, and blowing dust will be hazards with any thunderstorm today. An isolated flash flood threat accompanies today's thunderstorm activity. Thunderstorm chances begin to decrease Friday as dry air moves in through the weekend. Extreme heat is expected Friday through the weekend as high temperatures become 7 to near 10 degrees above normal. Temperatures remain above normal through next week. && .KEY MESSAGES... -Scattered thunderstorms are expected this afternoon and evening across much of southeastern Arizona. Chances begin to decrease Friday as dry air moves in through the weekend. -Periods of heavy rain, isolated strong wind gusts, and blowing dust will be hazards with any thunderstorm today. An isolated flash flood threat accompanies today's thunderstorm activity. -Extreme heat is expected Friday through the weekend as high temperatures become 7 to near 10 degrees above normal. Temperatures remain above normal through next week. && .DISCUSSION...There are currently isolated thunderstorms in areas south and east of Tucson in the mountains. There have been a few lightning strikes so far, with some gusty winds in the 20-30 mph so far. The storms have been struggling to get tall updrafts thanks the the very dry layer aloft shown very well in the 18Z sounding. Overall, the main threats continue to be strong gusty outflow winds, possible blowing dust, and locally heavy rainfall. The threat for isolated areas of flash flooding continues as the storm motion is light at 5-10 kts, making the storms nearly stationary and rain on the same area in a short period of time. The push of moisture from the Gulf of California and Sonora, Mexico continues with current surface dew points in Western Pima County is in the low to mid 60s and satellite estimated PWs in the 1.3 to 1.4 inch range. This moisture may be able to work its way eastward through the NE flow aloft and/or outflows from thunderstorms this afternoon. The 18Z sounding showed 1.27 inches of PW, which is a tad more than yesterday, so storm activity in Tucson is certainly possible this afternoon and evening. In terms of wind, the HREF model is showing wind gusts of 30-40 mph with thunderstorms, however that may be a tad underdone as the RAP model is showing 1400-2000 J/kg of DCAPE allowing for dropping thunderstorm cores to evaporate, cool, then accelerate the overall collapse. This is shown by the 18Z sounding where there is roughly 1800 J/kg of DCAPE in Tucson. After today, a drying and warming trend begins Friday into the weekend, thanks to the high pressure system will build to our west. Temperatures will be 7 to 10 degrees above normal during this time, with an Extreme Heat Warning in effect those days. Major HeatRisk is expected for much of the valley locations, so much of the population and those without adequate hydration and air conditioning should prepare. Be sure to know where cooling centers are, move outdoor plans to the morning or evening, and keeping hydrated Friday into the weekend. Forecast models are still in disagreement with how much moisture can make it into the area early next week as the high pressure shifts back to the east. This will determine how hot the area will get mid to late next week. Some heat headlines may be needed during this timeframe, so stay tuned. && .AVIATION...Valid through 02/00Z. Isolated to scattered thunderstorms thru 01/05Z. Brief periods of heavy rainfall and gusty erratic winds possible with any thunderstorm. Winds generally below 12 kts away from thunderstorm activity, with occasional afternoon gusts to 20 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Minimum relative humidities mainly above 20 percent today across southeastern Arizona. Scattered thunderstorms are expected this afternoon and evening. Overall winds are expected to remain under 15 mph with occasional afternoon gustiness, however strong erratic winds are possible with any thunderstorm. A drying trend is expected through the weekend with high temperatures bumping up. && .TWC WATCHES/WARNINGS/ADVISORIES... Extreme Heat Warning from 10 AM Friday to 8 PM MST Sunday for AZZ501>507-509-515. && Tetrault Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:31 PM MST | Severe Thunderstorm Warning | TWC | Pima | 44 min |
| Jul 30, 6:07 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 30, 6:26 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 30, 7:41 PM MST | Dust Storm Advisory | TWC | Cochise, Graham, Greenlee | 71 min |
| Jul 31, 3:23 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 35 min |
| Jul 31, 3:39 PM MST | Flash Flood Warning | TWC | Santa Cruz | 2 hr |
| Jul 31, 4:56 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.